Police Use Narcan To Revive Overdose Victim

By Jano Tantongco
tantongco@longislandergroup.com

 

Northport Village police said they used opiate antidote Narcan to revive a man who reportedly overdosed on heroin in a Norwood Avenue home on Tuesday.

Northport Village police said they used opiate antidote Narcan to revive a man who reportedly overdosed on heroin in a Norwood Avenue home on Tuesday.

Northport Village police reportedly used opiate antidote Narcan to revive a 40-year-old man suffering a heroin overdose on Tuesday.

Police said they responded at around 4:15 p.m. to Norwood Avenue after receiving a 911 call that said a man had overdosed at a residence.

When they got there, Lt. Michael Cook, and officers Robert Ramonetti and Steven Golub found the man with no pulse, unconscious, blue in color and not breathing, according to police.

The caller told police that she found the man with a hypodermic needle on his lap, and that she then removed it.

Police said they administered one dose of Narcan nasally while starting other first-aid procedures. Minutes later, the victim began to breathe again, and soon regained consciousness.

“Obviously, we were happy to see that he responded to the Narcan. That was a good feeling, no doubt about that,” Cook said on Wednesday. “We’re hoping that he has a full recovery and better days are ahead for him. It’s sad to see someone like that. I’ve seen my fair share as of late.

"Unfortunately, it happens so often, it’s sad.”

Cook added that all officers in the department are trained in Narcan administration.